MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 DAVOL ADVANTAGE ELECTROSURGICAL ATTACHMENTS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DAVOL INC., SUB. C.R. BARD, INC. -1213643 DAVOL ADVANTAGE ELECTROSURGICAL ATTACHMENTS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5600180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the bard/davol corbitt spatula distal electrode tip broke off during the procedure and was retrieved immediately from the patient.The subject device was discarded by the user facility and was not available for evaluation.Based on the information provided and not having the sample to evaluate, no definitive conclusions can be made as to why the issue presented.To date, this is the only reported complaint for this manufacturing lot.The instructions-for-use (ifu) supplied with device states: "bending of the electrosurgical tip on this product may damage and/or shorten its life.Do not bend the electrosurgical tip." should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported via fda 3500a form report ((b)(4)): " during laparoscopic cholecystectomy, surgeon using spatula tip cautery to remove gallbladder.Tip broke off the spatula.Tip retrieved immediately with no harm to patient." addendum per additional information: as reported, the bard/davol corbitt spatula distal electrode tip had been locked securely into place and was used for approx.20 minutes prior to "breaking off." another tip was used to complete the case.No alleged patient injury was reported as a result of the problem experienced.

Brand Name
DAVOL ADVANTAGE ELECTROSURGICAL ATTACHMENTS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11826380
Report Number1213643-2021-20116
Device Sequence Number14469616
Product Code GEI
UDI-Device Identifier00801741077210
UDI-Public(01)00801741077210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K010444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source other,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number5600180
Device Lot NumberDAFBAT01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR